MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE II LEFT VENTRICULAR ASSIST SYSTEM; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE II LEFT VENTRICULAR ASSIST SYSTEM; VENTRICULAR (ASSIST) BYPASS
Model Number 105903
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/22/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a direct correlation between heartmate (hm) ii left ventricular assist system (lvas), serial number (b)(4), and the reported patient outcome could not be conclusively determined through this evaluation.It was reported that heartmate ii lvas, serial number (b)(4), was not explanted for evaluation.The relevant sections of the device history records for (b)(4) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate ii lvas instructions for use (ifu) is currently available.Section 1, ¿introduction¿, lists potential adverse events, including death, that may be associated with the use of the heartmate ii left ventricular assist system.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
The account reported that the patient expired on (b)(6) 2018.The cause of death was unknown as the patient was found deceased in bed, and an autopsy was not performed.The pump reportedly functioned as intended and the patient's outcome was not suspected to be device related.

Brand Name
HEARTMATE II LEFT VENTRICULAR ASSIST SYSTEM
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key16243833
Report Number2916596-2023-00524
Device Sequence Number6409017
Product Code DSQ
UDI-Device Identifier00813024011217
UDI-Public00813024011217
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/31/2016
Device Model Number105903
Device Catalogue Number105903
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Initial Report FDA Received Date01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age49 YR
Patient SexMale
Patient Weight119 KG